Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 2, NWS San Angelo, TX

February 13, 202324 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 13, 2023, 2:46 AM CST for 24 counties in Texas. It took effect at Feb 13, 2023, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 2:46 AM CST (08:46 UTC)
In effect from
Feb 13, 2023, 9:00 PM CST
Expired
Feb 14, 2023, 6:00 PM CST
In force
21 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3744 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS74 KSJT 130846
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
246 AM CST Mon Feb 13 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-132215-
/O.NEW.KSJT.WI.Y.0002.230214T0900Z-230215T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Rotan, Roby, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
246 AM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...All of west central Texas.

* WHEN...From 3 AM to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel may be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
711 
WWUS74 KSJT 131609
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1009 AM CST Mon Feb 13 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-140400-
/O.EXT.KSJT.WI.Y.0002.230214T0300Z-230215T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Rotan, Roby, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
1009 AM CST Mon Feb 13 2023

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected
  tonight. Winds will then weaken briefly before switching to a
  west/southwest wind early Tuesday morning and continue
  throughout the day with sustained speeds of 25 to 35 mph with 
  gusts up to 50 mph.

* WHERE...All of west central Texas.

* WHEN...From 9 PM this evening to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel may be difficult, especially for high profile vehicles,
  particularly for I-10 and I-20 this evening and north/south
  oriented roadways Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
050 
WWUS74 KSJT 140358
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
958 PM CST Mon Feb 13 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141500-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-230215T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Rotan, Roby, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
958 PM CST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

* WHAT...West to southwest winds will begin increasing early 
  Tuesday morning and continue throughout the day with sustained 
  speeds of 25 to 35 mph with gusts up to 50 mph.

* WHERE...All of west central Texas.

* WHEN...From 9 PM this evening to 6 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel may be difficult, especially for high profile 
  vehicles, particularly for I-10 and I-20 this evening and 
  north/south oriented roadways Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
442 
WWUS74 KSJT 141044
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
444 AM CST Tue Feb 14 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-150000-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-230215T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Rotan, Roby, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
444 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds of 25 to 35 mph with gusts up to 50 mph.

* WHERE...All of west central Texas.

* WHEN...Through 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel may be difficult, especially for high profile 
  vehicles, particularly for I-10 and I-20 this evening and 
  north/south oriented roadways Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
327 
WWUS74 KSJT 150028
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
628 PM CST Tue Feb 14 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-150130-
/O.EXP.KSJT.WI.Y.0002.000000T0000Z-230215T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Rotan, Roby, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
628 PM CST Tue Feb 14 2023

...WIND ADVISORY HAS EXPIRED...

Winds have diminished across the area, so the Wind Advisory was
allowed to expire at 6 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:33 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 13, 2:33 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
233 AM CST Mon Feb 13 2023

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 232 AM CST Mon Feb 13 2023

Extensive mid and upper level cloud cover will stream across the
area today, ahead of an approaching upper level low that is
currently centered over northern Mexico/southern California. This
feature will track across the Desert Southwest today, then across
the Texas Panhandle Tuesday morning. South to southeast winds ahead
of this feature will increase to 10 to 20 mph, with higher gusts, by
late morning. Highs today will be near seasonal normals, in the mid
to upper 60s.

As the aforementioned upper level low approaches the region from the
west overnight, a Pacific front will track across the region late
tonight into Tuesday morning. Surface moisture will be on the
increase this afternoon and into the evening hours. As the front
tracks across the area, showers and a few thunderstorms are forecast
to develop and quickly move east across the region. Although rain
chances overnight remain high, rainfall amounts look to generally
remain light. The current track of the low should keep the heavier
rainfall to our north and east, and the rapid movement of the
aforementioned front should limit rainfall totals. Rainfall totals
across the region should generally remain below one quarter inch,
with localized higher amounts possible, mainly in our northeast
counties. The highest rain chances overnight will be from the Concho
Valley north into the Big Country, with rain chances gradually
decreasing as you head south.

The other concern overnight is the potential for strong gusty winds.
South winds are forecast to increase to 15 to 25 mph, with higher
gusts, by mid to late this evening, ahead of the approaching upper
level low. Winds across the area could get close to Wind Advisory
criteria (30 to 39 mph sustained). Although much of the area might
remain just below criteria, parts of the area will be at or above
criteria, so have opted to issue a Wind Advisory beginning at 3 AM.
The stronger winds are expected to occur during the day Tuesday.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 254 PM CST Sun Feb 12 2023

Upper low will be moving northeast through the Texas Panhandle
Monday night. Enough lift and instability will be present to
produce scattered to numerous showers, and even a isolated
thunderstorm. Rainfall amounts will range from a few hundredth inch
along the I-10 corridor to 1/10 to 1/4 inch from the Concho Valley
north through the Big Country. Rainfall will end by Tuesday morning,
with clearing taking place.

Breezy southwest winds Monday night will become windy southwest to
west behind the surface surface trough Tuesday. A wind advisory for
wind speeds of 25 to 35 mph with gusts to 45 mph may be necessary
for The Big Country and Concho Valley...for areas along and north of
a Mertzon...San Angelo...Brady...Brownwood line for Tuesday. Haskell
and Throckmorton may be close to high wind warning criteria with
gusts over 50 mph at times. With the strong winds, near critical
fire weather conditiions are possible, though earlier rainfall may
temper the potential.

Warm and windy conditions will continue Wednesday with southwest
winds of 20 to 30 mph. Fire weather conditions may again be near
critical, and may extend into the evening hours Wednesday night in
the Big Country, as a strong cold front move through. Cooler but
breezy north winds expected Thursday, but winds will drop off
Thursday night, allowing good radiational cooling conditions to
bring to lows in the lower to mid 20s Friday morning. Continued dry
conditions with a warm up will occur over the weekend, along
with gusty south to southwest winds.

&&

.AVIATION...
(06Z TAFS)
Issued at 1050 PM CST Sun Feb 12 2023

VFR conditions will continue overnight and Monday. Winds
overnight will be from the south around 5 knots at KABI and KSJT,
and will be light at our southern terminals. Increased south or
south-southeast winds are expected by afternoon, and should have
gusts near 20 knots at KABI/KSJT. Varying amounts of high cloud
cover will overspread the area overnight into Monday morning.
Considerable high cloud coverage is expected in the afternoon,
with mid-level cloud development by late afternoon. Monday
evening into Monday night, stronger south to southeast winds are
expected, and gusts over 30 knots are possible at KABI after
03Z Tuesday. Cloud cover will thicken ceilings will decrease.
Anticipate MVFR ceilings at our southern terminals 04-06Z.
Showers and isolated thunderstorms should develop just west
of the area by 06Z, and then move quickly east across the
area after 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     65  47  67  44 /  10  90   0   0
San Angelo  67  47  67  46 /  10  80   0   0
Junction    68  49  70  47 /  10  50   0   0
Brownwood   67  48  69  43 /  10  90  20   0
Sweetwater  63  46  65  45 /  10  80   0   0
Ozona       64  45  68  45 /  10  50   0   0
Brady       65  51  68  49 /  10  70   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 AM to 6 PM CST Tuesday for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-
Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&

SHORT TERM...Daniels
LONG TERM....SK
AVIATION...19
Hazardous weather outlook, Feb 12, 2:45 PM CST, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service San Angelo TX
245 PM CST Sun Feb 12 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-132045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
245 PM CST Sun Feb 12 2023

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Elevated to near critical fire weather concerns will be possible
Tuesday through Thursday as very low afternoon humidity values
combine with gusty winds.

Rain with embedded thunderstorms are possible Monday night. While
rainfall amounts should remain fairly low, occasional lightning
will be possible. Storms are not expected to be strong or severe.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.